Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 40, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 5, 2012, 8:45 AM MDT for 7 counties in Idaho. It took effect at Sep 5, 2012, 2:08 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2012, 8:45 AM MDT (14:45 UTC)
- In effect from
- Sep 5, 2012, 2:08 PM MDT
- Expired
- Sep 5, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 2.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WWUS85 KPIH 051445 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 845 AM MDT WED SEP 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 413... IDZ413-060245- /O.NEW.KPIH.FW.W.0040.120905T1800Z-120906T0300Z/ CARIBOU RANGE/CARIBOU NF- 845 AM MDT WED SEP 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: NOON TODAY THROUGH 9 PM MDT THIS EVENING. * WIND: GUSTY WEST WINDS 25 TO 30 MPH...ESPECIALLY ACROSS MID AND UPPER SLOPES. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF STRONG GUSTY WINDS AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH...PARTICULARLY ON ONGOING FIRES WITHIN THE CENTRAL MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
065 WWUS85 KPIH 052012 CCA RFWPIH URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT WED SEP 5 2012 ...CORRECTED FOR INCORRECT DATA IN IMPACT STATEMENT... ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 413... IDZ413-060300- /O.COR.KPIH.FW.W.0040.120905T2008Z-120906T0300Z/ CARIBOU RANGE/CARIBOU NF- 208 PM MDT WED SEP 5 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. * TIMING: NOON TODAY THROUGH 9 PM MDT THIS EVENING. * WIND: GUSTY WEST WINDS 25 TO 30 MPH...ESPECIALLY ACROSS MID AND UPPER SLOPES. * HUMIDITY: 8 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF STRONG GUSTY WINDS AND LOW HUMIDITY WILL SUPPORT LARGE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
563 WWUS85 KPIH 060253 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 853 PM MDT WED SEP 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 413... IDZ413-060400- /O.EXP.KPIH.FW.W.0040.000000T0000Z-120906T0300Z/ CARIBOU RANGE/CARIBOU NF- 853 PM MDT WED SEP 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 413... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:52 AM MDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 5, 3:52 AM MDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT WED SEP 5 2012 .SHORT TERM...TODAY THROUGH FRIDAY. EXPECT VERY DRY CONDITIONS TODAY AS NORTHERN TROF PUSHES INTO PANHANDLE AND WEAK RIDGE BUILDS TO SOUTHWEST AND REGION IN BETWEEN NORTHERN AND SOUTHERN STREAMS. AS TROF PUSHES SOUTH THURSDAY NAM SHOWING SOME LIGHT PRECIPITATION IN THE UPPER SNAKE HIGHLANDS AND ADDED SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. PRECIPITATION SHOULD SLIP SOUTH FRIDAY AS THE UPPER RIDGE BUILDS OVER THE WESTERN PART OF IDAHO. EXPECT SLIGHTLY ABOVE OR NEAR NORMAL TEMPERATURES THROUGH FRIDAY WITH SLIGHTLY COOLER CONDITIONS THURSDAY AND FRIDAY. WILL HAVE SOME OCCASIONAL BREEZY CONDITIONS TODAY AND THURSDAY. GK .LONG TERM...SATURDAY THROUGH WEDNESDAY. UPPER RIDGE MOVES EAST SATURDAY AND BOTH THE EUROPEAN AND GFS MODELS MOVE THROUGH A WEAK UPPER LEVEL SYSTEM SUNDAY AND EXPECT SOME SHOWERS AND THUNDERSTORMS POSSIBLY ON SUNDAY. OVERALL SHOULD BE PRETTY DRY MONDAY THROUGH WEDNESDAY AND ONLY HAVE SLIGHT CHANCE IN HIGH ELEVATIONS. EXPECT GENERALLY ABOVE AVERAGE TEMPERATURES TO CONTINUE THROUGH THE LONG TERM PERIOD. GK && .AVIATION...A DRY NW FLOW ALOFT WILL PREVAIL OVER SE IDAHO TODAY. BREEZY SW WINDS ARE EXPECTED WITHIN THE SNAKE RIVER PLAIN THIS AFTERNOON. SMOKE FROM AREA FIRES MAY IMPACT VISIBILITY NORTH OF KSUN TO THE MONTANA BORDER. HUSTON && .FIRE WEATHER...A DRY NORTHWEST FLOW WILL CONTINUE OVER THE REGION TODAY WITH BREEZY SW WINDS WITHIN THE SNAKE RIVER PLAIN THIS AFTERNOON...PARTICULARLY ACROSS THE ARCO DESERT WHERE LOCALIZED WIND SPEEDS MAY APPROACH RED FLAG CONDITIONS. A PACIFIC DISTURBANCE DIGGING SE OVER THE NRN CANADIAN ROCKIES WILL WORK INTO MONTANA LATE TONIGHT PRODUCING BREEZY WEST WINDS WITHIN THE SNAKE RIVER PLAIN ONCE AGAIN THURSDAY AFTERNOON. TO COMPLICATE MATTERS...A MODEST LOW PRESSURE SYSTEM POSITIONED OFF THE NRN CALIFORNIA COAST WILL LOFT SUB-TROPICAL MOISTURE INTO SRN IDAHO TO PROMOTING ISOLATED CONVECTION MAINLY ACROSS THE SRN/SE HIGHLANDS THURSDAY AFTERNOON. THE MONTANA DISTURBANCE SHIFTS RAPIDLY EAST FRIDAY AS THE RIDGE ACROSS NEVADA GRADUALLY EXPANDS NORTHWESTWARD INTO SE OREGON RESULTING IN A NE SURFACE PRESSURE GRADIENT (LIGHT NE WINDS) AND COOLER TEMPERATURES. BY SATURDAY...THE LOW THAT WAS OFF THE CALIFORNIA COAST BEGINS TO LIFT NORTH ALONG THE OREGON COAST WITH THE UPPER RIDGE AXIS SHIFTING OVERHEAD AND A CORRESPONDING TRANSITION BACK TO SW FLOW ALOFT OVER THE REGION. THE MODELS REMAIN FAIRLY CONSISTENT WITH THE IDEA OF DRIVING THE TROUGH INLAND ALONG THE CANADIAN BORDER SATURDAY NIGHT/SUNDAY WITH AN ASSOCIATED SURFACE COLD FRONT TRACKING ACROSS SRN IDAHO LATE SUNDAY AFTERNOON/EVE. ATTENDING THUNDERSTORM ACTIVITY AND BREEZY SW WINDS ARE EXPECTED TO ACCOMPANY THE FRONT ACROSS THE REGION. THE GFS AND ECMWF MODELS BOTH AGREE THAT A SECONDARY TROUGH WILL PRESS EAST ALONG THE CANADIAN BORDER MONDAY...THE GFS BEING THE WEAKER OF THE TWO SOLUTIONS. THE POTENTIAL FOR YET ANOTHER WIND EVENT MAY ACCOMPANY THIS WAVE AS IT MAKES ITS WAY EAST MONDAY FOLLOWED BY DRY AND WARMER CONDITIONS THROUGH MID-WEEK. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 5, 4:26 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 426 AM MDT WED SEP 5 2012 IDZ017>025-031-032-061030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 426 AM MDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MAY SEE OCCASIONAL GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MAY SEE SOME ISOLATED THUNDERSTORM ACTIVITY THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.